WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 18MM; SCREW, FIXATION, BONE
Back to Search Results |
| Model Number |
02.211.018 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Pain (1994); Discomfort (2330); No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional product code: hrs.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported patient underwent the removal of a variable angle (va) locking screw, va locking compression plate (lcp) lateral distal fibular plate, and unknown screws on (b)(6) 2018.During the removal procedure, the head of a va locking screw broke off.The removal procedure is addressed in this report.(b)(4) addresses the intraoperative issue with the broken screw head.This report is for one (1) 2.7mm va locking screw.This is report 1 of 3 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was returned for investigation.(b)(4) was created to capture the reason of removal of implants due pain and discomfort.(b)(4) was created to capture breakage of the screw during removal.There were no issues with the returned device related to pc-000316622 and pain/discomfort cannot be confirmed.The following investigation was conducted under (b)(4) in relation to the broken condition.Investigation flow: broken visual inspection: visual inspection of the returned device performed at customer quality (cq) confirmed the condition of a broken screw, which agrees with the reported complaint condition.The returned screw was received in two pieces.The screw head has sheared off at the transition to threaded shaft.Visual examination under 10x magnification revealed that the fracture surface has distorted prior to ultimately breaking due to a combination of tensile and shear forces.A review of the device history records was unable to be performed since the lot number is unknown.Document/specification review: tabulated design drawing for the family of 2.7mm variable angle self-tapping locking screws with stardrive recess was reviewed during this investigation.No product design issues or discrepancies were observed during this investigation.Dimensional inspection: the fracture surface has distorted prior to ultimately breaking and therefore an accurate dimensional inspection at location of breakage could not be obtained at cq.Material analysis: the design specified the screw to be manufactured from implant quality stainless steel seam free heading wire per tabulated design drawing with reference to material specification.The lot number for the returned screw is unknown and therefore, a review of the raw material used at time of manufacture could not be traced.While the fracture surface has distorted prior to ultimately breaking, the fracture surface appears homogenous with no voids or abnormalities when viewed under 10x magnification.Conclusion: a definitive root cause for the screw breaking during removal could not be determined based on the provided information.Based on the distorted fracture surface, it appears likely that the plate was used as a lever and resulted in the screw head breaking off the threaded shaft from a combination of tensile and shear forces.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.A design and clinical risk management documentation (dcrm) review and occurrence rate calculation must be performed for all complaint parts which resulted in a classification of serious injury, with device deficiency and/or an associated surgical technique error and was not generated from a literature article.There was no reported device deficiency/surgical technique error, as such no dcrm review or occurrence rate calculation will be performed for this complaint.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
The patient underwent removal of variable angle (va) locking screw, va locking compression (lcp) lateral distal fibular plate, and unknown screws, due to pain and discomfort due to prominence of the implants.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
The procedure occurred on (b)(6) 2018.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Patient code, patient code 3191 used to capture prominence of the implants.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.